Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada / Isentress and Muscle Stiffness / Joint Pain
Jan 25, 2010

Hello Dr. Henry,

I started Truvada / Isentress (treatment naive) about a week ago. In the last few days, I have noticed stiffness in my butt, left thigh and calf, left arm muscles - generally in the location of the tendon / joint, not smack dab in the middle of the muscle. (For instance left thigh at the knee and at the hip, left arm at the elbow and the like). I've also noticed muscle stiffness in my face, particularly around my mouth - but this stiffness may have started before I started the meds, I can't remember.

Is this related to the Isentress? Will it go away or get worse over time?

Thank you very much.

Response from Dr. Henry

Muscle stiffness has not been much of a problem with either raltegravir or Truvada though general body aches can be experienced when starting a a variety of HIV regimens and may be partly related to immune reconstitution. If any reader has had a similar experience to what is described here please post. Most drug related or immune reconstitution symptoms will improve after several weeks/months. In your case if the symptoms existed prior to starting the HIV meds then seems even less likely that the meds are the main cause. Recommend informing your HIV provider of your symptoms so that the situation can be monitored. KH



Previous
Combid 300mg
Next
Interactions of Protease Inhibitors and Blood Pressure Medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement